Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

O. Alvarez - M. Bardi - C. Marchi

Multiscale singular perturbations and homogenization of optimal control problems

created by bardi on 06 Sep 2007
modified on 23 Oct 2008

[BibTeX]

Published Paper

Inserted: 6 sep 2007
Last Updated: 23 oct 2008

Journal: Series on Advances in Mathematics for Applied Sciences
Volume: 76
Pages: 1-27
Year: 2008
Notes:

in "Geometric Control and Nonsmooth Analysis", F. Ancona et al. eds., Worldscientific Publishing


Abstract:

The paper is devoted to singular perturbation problems with a finite number of scales where both the dynamics and the costs may oscillate. Under some coercivity assumptions on the Hamiltonian, we prove that the value functions converge locally uniformly to the solution of an effective Cauchy problem for a limit Hamilton-Jacobi equation and that the effective operators preserve several properties of the starting ones; under some additional hypotheses, their explicit formulas are exhibited. In some special cases we also describe the effective dynamics and costs of the limiting control problem. An important application is the homogenization of Hamilton-Jacobi equations with a finite number of scales and a coercive Hamiltonian.

Keywords: singular perturbations, multiscale problems, iterated homogenization, Hamilton--Jacobi equations


Download:

Credits | Cookie policy | HTML 5 | CSS 2.1